Demazin Cold Relief Colour Free

New Zealand - English - Medsafe (Medicines Safety Authority)

Buy It Now

Active ingredient:
Chlorphenamine maleate 0.25 mg/mL;  ; Phenylephrine hydrochloride 0.5 mg/mL
Available from:
iNova Pharmaceuticals (New Zealand) Limited
INN (International Name):
Chlorphenamine maleate 0.25 mg/mL
Pharmaceutical form:
Syrup
Composition:
Active: Chlorphenamine maleate 0.25 mg/mL   Phenylephrine hydrochloride 0.5 mg/mL Excipient: Benzaldehyde Ethanol Menthol Methyl hydroxybenzoate Peach flavour 22935 Propyl hydroxybenzoate Purified water Sorbitol Sucrose Vanillin
Units in package:
Bottle, glass, physician's sample, 15 mL
Class:
Pharmacy only
Prescription type:
Pharmacy only
Manufactured by:
Schering-Plough Company
Therapeutic indications:
Relief of upper respiratory congestion associated with common cold, nasal allergy, hayfever and sinusitis.
Product summary:
Package - Contents - Shelf Life: Bottle, glass, physician's sample - 15 mL - 24 months from date of manufacture stored at or below 25°C - Bottle, glass, Amber - 100 mL - 24 months from date of manufacture stored at or below 25°C - Bottle, glass, Amber - 200 mL - 24 months from date of manufacture stored at or below 25°C
Authorization number:
TT50-3570/4
Authorization date:
1998-03-24

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

Demazin

Cold Relief Syrups

Demazin

®

Cold Relief Blue Syrup

Demazin

®

Cold Relief Colour Free Syrup

What is in this leaflet

The medicine you have purchased contains Chlorpheniramine Maleate and Phenylephrine

Hydrochloride.

This leaflet is intended to provide information on the active ingredients chlorpheniramine and

phenylephrine which are contained in Demazin Cold Relief Syrups.

The packaging of the medicine you have bought should be read carefully. This leaflet

provides additional information on Demazin Cold Relief Syrups which should also be read

and understood before you start using Demazin Cold Relief Syrups.

This leaflet answers some common questions about Demazin Cold Relief syrups. It does not

contain all the available information. It does not take the place of talking to your doctor or

pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of

you taking Demazin Cold Relief syrup against the benefits expected for you.

If you have any concerns about taking this medicine, talk to your doctor or

pharmacist.

Keep this leaflet with the medicine.

You may need to read it again.

What Demazin Cold Relief Syrups are used for

Demazin Cold Relief syrups provide relief of upper respiratory congestion associated with

common cold, nasal allergy, hayfever and sinusitis.

Demazin Cold Relief syrups contain a combination of two medicines - chlorpheniramine

maleate, a sedating antihistamine, and phenylephrine hydrochloride, a decongestant.

Antihistamines help reduce allergic symptoms such as sneezing, runny or itchy nose, and

burning or itchy eyes, by preventing the effects of a substance called histamine.

Histamine is produced by the body in response to foreign substances which the body is

allergic to. It also works directly on the brain to help you feel more relaxed.

Decongestants produce narrowing of blood vessels. This leads to clearing of stuffy or

blocked noses.

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

Your doctor or pharmacist, however, may have given you Demazin Cold Relief syrup for

another purpose.

Ask your doctor or pharmacist if you have any questions about why this medicine has

been given to you.

Demazin Cold Relief syrups can be used in adults and children aged six and over.

Demazin Cold Relief syrups can be bought without a doctor’s prescription.

Before you take Demazin Cold Relief Syrup

When you must not take it

Do not use Demazin Cold Relief syrup

if you have heart problems

if you have high blood pressure (particularly due to a tumour near the kidney)

if you have diabetes

if you have an overactive thyroid gland.

if you are a woman who is pregnant or breast feeding.

if you have or have had glaucoma (high pressure in the eyes).

if you have or have had a stomach or duodenal ulcer, or other stomach problems.

if you are a man with prostate problem.

if have or have had bladder problems.

if you are taking a medicine known as a monoamine oxidase inhibitor (MAOI) or have

taken one in the last 14 days.

in a child under 6 years of age to relieve cough and cold symptoms.

if you have an allergy to Demazin Cold Relief syrup, chlorpheniramine maleate,

phenylephrine hydrochloride or any of the ingredients listed at the end of this leaflet.

Some of the symptoms of an allergic reaction may include:

shortness of breath

wheezing or difficulty breathing

swelling of the face, lips, tongue or other parts of the body

rash, itching or hives on the skin

Pregnancy and Breastfeeding

Do not use Demazin Cold Relief syrup if you are pregnant or breast feeding.

Do not give Demazin Cold Relief syrup to newborn or premature infants or children

under the age of six.

Do not give Demazin Cold Relief syrup to children who have breathing problems (e.g.

chronic bronchitis) and children with asthma, liver disease or seizure disorders unless

under the direction of your doctor.

Do not use Demazin Cold Relief syrup after the expiry date printed on the pack.

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

Do not use Demazin Cold Relief syrup if the packaging is torn or shows signs of tampering.

If you are not sure whether you should start using Demazin Cold Relief syrup, talk to

your doctor or pharmacist.

Before you start to take it

Talk to your doctor or pharmacist before taking this medicine if you:

have problems with your blood circulation (including Raynaud's Phenomenon, which

makes the toes and fingers numb and pale).

intend giving this medicine to a child aged 6 to 11 years.

Tell your doctor or pharmacist if:

you have allergies to any other medicines, any other substances, such as foods,

preservatives or dyes.

you are taking medicines to help you relax or sleep (sedatives).

Tell your doctor if you have or have had any medical conditions, especially the

following:

eye problems (such as high pressure in the eye or glaucoma)

stomach ulcer

intestinal obstruction

prostate or urinary bladder problems

heart disease

diabetes

kidney or liver disease.

epilepsy.

asthma or other breathing problems.

high blood pressure.

an overactive thyroid.

If you are 60 years of age or older (older adults may be more sensitive to the effects

of this medicine)

Tell your doctor or pharmacist if you are pregnant or plan to become pregnant.

Your doctor or pharmacist will discuss the benefits and possible risks of taking Demazin Cold

Relief syrup during pregnancy.

Ask your doctor or pharmacist about taking Demazin Cold Relief syrup if you are

breastfeeding.

It is not known if Demazin Cold Relief syrup passes into the breast milk. Your doctor or

pharmacist will discuss the potential benefits and risks of taking the medicine if you are

breastfeeding.

If you have not told your doctor or pharmacist about any of the above, do so before

you take Demazin Cold Relief syrup, or before you start giving this medicine to a child

of six years and over.

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including

medicines that you buy without a prescription from a pharmacy, supermarket or health

food shop.

Tell your doctor or pharmacist if you are taking any other cough and cold medicines.

You should also tell any health professional who is prescribing a new medication for

you that you are taking Demazin Cold Relief syrup.

Some medicines and Demazin Cold Relief syrup may interfere with each other and

should not be taken with Demazin Cold Relief syrup. These include:

monoamine oxidase inhibitors (MAOIs), medicines used for depression and

Parkinson's disease, or have taken them within the last 14 days. These include

moclobemide, phenelzine and tranylcypromine.

medicine used to treat depression such as tricyclic antidepressants (e.g.

amitriptyline).

medicines used to help you sleep or relax (sedative and hypnotics)

strong pain killers (opioid analgesic).

phenytoin, a medicine used to treat epilepsy.

any heart medicines (especially digoxin)

medicines for helping blood circulation and controlling angina (such as glyceryl

trinitrate) or beta-blockers (e.g. atenolol)

alcohol

some medicines used to treat heart or blood pressure

medicines to prevent blood clots

antacids / kaolin

appetite suppressants

some antibiotics

some epilepsy treatments

other nasal decongestants

These medicines may be affected by Demazin Cold Relief syrup, or may affect how well it

works. You may need different amounts of your medicine, or you may need to take different

medicines. Your doctor or pharmacist will advise you.

Your doctor or pharmacist has more information on medicines to be careful with or avoid

while taking Demazin Cold Relief syrup.

How to take Demazin Cold Relief Syrup

Follow all directions given to you by your doctor and pharmacist carefully.

They may differ from the information contained in this leaflet.

If you do not understand the instructions on the pack, ask your doctor or pharmacist

for help.

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

How much to take

Age

How much

How often

Max Daily Dose

6 – 11years

8 – 15 mL

Every 6 - 8 hours

32 – 60 mL

12 years and over

15 mL

Every 6 hours

60 mL

Demazin Cold Relief syrup can be taken with or without food.

Be sure to take Demazin Cold Relief syrup exactly as your doctor or pharmacist has told you

to. Use the provided measuring cup to dispense the correct amount of syrup. If symptoms

persist for more than 48 hours or are accompanied by high fever, consult your doctor.

Do not take more Demazin Cold Relief syrup than recommended by your doctor or

pharmacist.

Nervousness, dizziness or sleeplessness may occur at higher dose.

If you forget to take it

If it is almost time for your next dose, skip the dose you missed and take your next

dose when you are meant to.

Otherwise, take it as soon as you remember, and then go back to taking your medicine

as you would normally.

Do not take a double dose to make up for the dose you missed.

If you are not sure what to do, ask your doctor or pharmacist

If you have trouble remembering to take your medicine, ask your pharmacist for some hints

If you take too much (overdose)

Symptoms of overdose of Demazin Cold Relief syrup include extreme sleepiness, confusion,

weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking,

insomnia, hallucinations and possible seizures.

Immediately telephone your doctor or the National Poisons Information Centre (0800

POISON or 0800 764 766) for advice or go to your nearest Accident and Emergency

Centre if you think you or anyone else may have taken too much Demazin Cold Relief

syrup.

Do this even if there are no signs of discomfort or poisoning.

You may need urgent medical attention.

While you are taking Demazin Cold Relief Syrup

Things you must do

Tell all doctors, dentists and pharmacists who are treating you that you are taking

Demazin Cold Relief syrup.

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

Tell your doctor or pharmacist if you become pregnant while you are taking Demazin

Cold Relief syrup.

Things you must not do

Do not give Demazin Cold Relief syrup to anyone else, even if their symptoms seem

similar to yours.

Do not give it to children under 6 years of age.

Do not give it to children under 12 years of age without medical advice.

Do not use it to treat any other complaints unless your doctor or pharmacist says to.

Things to be careful of

Demazin Cold Relief syrup may cause drowsiness.

Make sure you know how you react to this medicine before you drive a car or operate

machinery.

Demazin Cold Relief syrup contains sorbitol which may have a laxative effect or cause

diarrhoea in some people.

Stop taking Demazin Cold Relief syrup 48 hours before you have any skin tests.

Antihistamines may interfere with the results of skin tests.

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you

are using Demazin Cold Relief syrup.

Demazin Cold Relief syrup helps most people, but it may have unwanted effects in a few

people.

Like other medicines, Demazin Cold Relief syrup can cause some side effects. If they occur,

they are most likely to be minor and temporary.

Ask your doctor or pharmacist to answer any questions you may have.

Most unwanted effects seen with Demazin Cold Relief Syrups have been mild to moderate.

These include:

drowsiness

hives / rash

increased sensitivity to sunlight

excessive sweating

chills

dry mouth, nose and throat

nausea

dizziness

weakness

fast or irregular heart beats

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

trouble sleeping

dilated pupils

excitability in children

Other unwanted effects may also occur in some people taking Demazin Cold Relief syrup.

Tell your doctor or pharmacist if you notice any other effects.

Do not be alarmed by this list of possible side effects. You may not experience any of

them.

After taking Demazin Cold Relief Syrup

Storage

Keep your syrup in the bottle until it is time to take it.

Rinse the measuring cup with warm water after use. Replace the cap firmly.

Keep your syrup in a cool dry place where the temperature stays below 25

o

C.

Do not store Demazin Cold Relief syrup or any other medicine in the bathroom, or near

a sink, or on a window sill. Do not leave it in the car on hot days.

Heat and dampness can destroy some medicines.

Keep Demazin Cold Relief syrup where children cannot reach it.

A locked cupboard at least one-and-a-half meters above the ground is a good place to store

medicines.

Disposal

If your doctor or pharmacist tells you to stop taking this medicine or its expiry date

has passed, ask your pharmacist what to do with it.

Product description

What it looks like

Demazin Cold Relief Blue Syrup has an aromatic odour and sweet taste, and is vanilla and

peach flavoured. The blue-coloured syrup comes in bottles of 100 mL and 200 mL.

Demazin Cold Relief Colour Free Syrup has an aromatic odour and sweet taste, and is

vanilla and peach flavoured. The colourless syrup comes in bottles of 100 mL and 200 mL.

Ingredients

Demazin Cold Relief Blue Syrup

Active ingredients:

chlorpheniramine maleate 1.25 mg/5 mL

phenylephrine hydrochloride 2.5 mg/5 mL

Other ingredients:

Demazin Syrup CMI

10 December 2014

Consumer Medicine Information

sucrose

sorbitol

vanillin

benzaldehyde

menthol

ethanol

artificial peach flavour

brilliant blue

quinoline yellow

water

methyl hydroxybenzoate

propyl hydroxybenzoate

DEMAZIN Cold Relief Colour Free Syrup

Active ingredients:

chlorpheniramine maleate 1.25 mg/5 mL

phenylephrine hydrochloride 2.5 mg/5 mL

Other ingredients:

sucrose

sorbitol

vanillin

benzaldehyde

menthol

ethanol

artificial peach flavour

water

methyl hydroxybenzoate

propyl hydroxybenzoate

Distributor

Demazin Cold Relief syrups are distributed in New Zealand by:

Bayer New Zealand Limited

3 Argus Place

Hillcrest

North Shore 0627

AUCKLAND

Toll Free: 0800 847 874

This leaflet was prepared on 10 December 2014.

= Registered Trademark

Similar products

Search alerts related to this product

Share this information